Alert archive / Tennessee / Wind Advisories in 2010

Wind Advisory 21, NWS Morristown, TN

December 26, 20108 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Dec 26, 2010, 3:57 AM EST for 8 counties in Tennessee. It took effect at Dec 26, 2010, 4:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2010, 3:57 AM EST (08:57 UTC)
In effect from
Dec 26, 2010, 4:00 PM EST
Expired
Dec 27, 2010, 1:00 PM EST
In force
21 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2010-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2010-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

293 
WWUS74 KMRX 260857
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
357 AM EST SUN DEC 26 2010

...WINDY CONDITIONS IN THE MOUNTAINS THIS AFTERNOON THROUGH MONDAY
MORNING...

.A STRENGTHENING LOW PRESSURE SYSTEM OFF THE ATLANTIC COAST WILL
CREATE WINDY CONDITIONS ACROSS THE HIGHER TERRAIN OF EAST TENNESSEE
FROM LATE THIS AFTERNOON THROUGH MONDAY MORNING.

TNZ018-041-043-045-047-072-074-087-262100-
/O.NEW.KMRX.WI.Y.0021.101226T2100Z-101227T1800Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
357 AM EST SUN DEC 26 2010

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM
EST MONDAY. 

* TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE
  THROUGH MONDAY MORNING.

* WINDS: SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN
  BE EXPECTED.

* IMPACTS: WINDY CONDITIONS COMBINED WITH COLD TEMPERATURES WILL
  PRODUCE DANGEROUS WIND CHILL VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING.

&&

$$

DGS
4 follow-up statements
572 
WWUS74 KMRX 261432
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
932 AM EST SUN DEC 26 2010

...WINDY CONDITIONS IN THE MOUNTAINS THIS AFTERNOON THROUGH
MONDAY MORNING...

.A STRENGTHENING LOW PRESSURE SYSTEM OFF THE ATLANTIC COAST WILL
CREATE WINDY CONDITIONS ACROSS THE HIGHER TERRAIN OF EAST
TENNESSEE FROM LATE THIS AFTERNOON THROUGH MONDAY MORNING.

TNZ018-041-043-045-047-072-074-087-262245-
/O.CON.KMRX.WI.Y.0021.101226T2100Z-101227T1800Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
932 AM EST SUN DEC 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM EST MONDAY. 

* TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE 
  THROUGH MONDAY MORNING. 

* WINDS: SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH 
  CAN BE EXPECTED. 

* IMPACTS: WINDY CONDITIONS COMBINED WITH COLD TEMPERATURES WILL
  PRODUCE DANGEROUS WIND CHILL VALUES. ALSO...THE STRONG WINDS WILL
  PRODUCE A GOOD DEAL OF BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING.

&&

$$

DH
010 
WWUS74 KMRX 261950
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
250 PM EST SUN DEC 26 2010

...WINDY CONDITIONS WILL DEVELOP ACROSS MOUNTAINS THIS EVENING THROUGH
MONDAY MORNING...

.A STRENGTHENING LOW PRESSURE SYSTEM OFF THE MID-ATLANTIC COAST
WILL CREATE WINDY CONDITIONS ACROSS THE HIGHER TERRAIN OF EAST
TENNESSEE FROM LATE THIS AFTERNOON THROUGH MONDAY MORNING.

TNZ018-041-043-045-047-072-074-087-270400-
/O.CON.KMRX.WI.Y.0021.101226T2100Z-101227T1800Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
250 PM EST SUN DEC 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY. 

* TIMING: WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE 
  THROUGH MONDAY MORNING. 

* WINDS: SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH CAN
  BE EXPECTED.

* IMPACTS: WINDY CONDITIONS COMBINED WITH COLD TEMPERATURES WILL 
  PRODUCE DANGEROUS WIND CHILL VALUES. ALSO...THE STRONG WINDS 
  WILL PRODUCE A GOOD DEAL OF BLOWING AND DRIFTING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING.

&&

$$

DH
187 
WWUS74 KMRX 270827 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 AM EST MON DEC 27 2010

...WINDY CONDITIONS ACROSS THE HIGHER TERRAIN THIS MORNING...

.A STRENGTHENING LOW PRESSURE SYSTEM OFF THE MID-ATLANTIC COAST
WILL CREATE WINDY CONDITIONS ACROSS THE HIGHER TERRAIN OF EAST
TENNESSEE THIS MORNING. WINDS WILL DIMINISH THROUGH THE AFTERNOON.

TNZ018-041-043-045-047-072-074-087-271800-
/O.CON.KMRX.WI.Y.0021.000000T0000Z-101227T1800Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
327 AM EST MON DEC 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. 

* TIMING: WINDY CONDITIONS THIS MORNING WILL GRADUALLY DECREASE
  THROUGH THE AFTERNOON.

* WINDS: SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH CAN
  BE EXPECTED ACROSS THE HIGHER ELEVATIONS.

* IMPACTS: WINDY CONDITIONS COMBINED WITH COLD TEMPERATURES WILL
  PRODUCE DANGEROUS WIND CHILL VALUES. ALSO...THE STRONG WINDS WILL
  PRODUCE SOME BLOWING AND DRIFTING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING.

&&

$$
DGS
685 
WWUS74 KMRX 271759
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1259 PM EST MON DEC 27 2010



TNZ018-041-043-045-047-072-074-087-271900-
/O.EXP.KMRX.WI.Y.0021.000000T0000Z-101227T1800Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK
1259 PM EST MON DEC 27 2010

...WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON. 



* TIMING: WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...AND WILL
  CONTINUE TO DIMINISH THROUGH THE REST OF THE AFTERNOON.

* WINDS: SUSTAINED WINDS HAVE DECREASED TO 10 TO 20 MPH OVER MOST
  LOCATIONS IN THE ADVISED AREA. WILL CONTINUE TO SEE OCCASIONAL
  WIND GUSTS OF 30 TO 35 THROUGHOUT THE AFTERNOON.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 26, 12:24 AM EST, 3 hours 33 minutes earlier.

Area forecast discussion, Dec 26, 12:24 AM EST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1224 AM EST SUN DEC 26 2010

.AVIATION...
LITTLE CHANGE IN THE CURRENT OBSERVED CONDITIONS IS EXPECTED OVER
THE NEXT 24 HOURS AS AN UPPER LEVEL LOW CROSSES THE AREA. MVFR
CEILINGS WITH PERIODS OF LIGHT SNOW ARE EXPECTED TO BE PREDOMINANT
THROUGH TODAY. PERIODS OF IFR CONDITIONS WILL BE POSSIBLE AT ANY
TIME WHEN THE SNOW INTENSIFIES...BUT TIMING THIS WITH A TEMPO IS
VIRTUALLY IMPOSSIBLE. WINDS WILL GRADUALLY SHIFT TO THE NORTHWEST
AND BECOME GUSTY AS THE SURFACE LOW STRENGTHENS OFF THE CAROLINA
COAST.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE
     FOLLOWING ZONES: CHEROKEE...CLAY.

TN...WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
     SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

     WINTER WEATHER ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING
     FOR THE FOLLOWING ZONES: ANDERSON...BLEDSOE...CAMPBELL...
     CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HANCOCK...
     HAWKINS...JEFFERSON...KNOX...LOUDON...MARION...MORGAN...NW
     BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
     COCKE...NORTHWEST GREENE...ROANE...SCOTT TN...SEQUATCHIE...
     SULLIVAN...UNION...WASHINGTON TN.

VA...WINTER STORM WARNING UNTIL 1 PM EST MONDAY FOR THE FOLLOWING
     ZONES: RUSSELL...WASHINGTON...WISE.

     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE
     FOLLOWING ZONES: LEE...SCOTT.

&&

DGS
Hazardous weather outlook, Dec 25, 3:58 AM EST, 23 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
358 AM EST SAT DEC 25 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-260900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
358 AM EST SAT DEC 25 2010 /258 AM CST SAT DEC 25 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WILL AFFECT THE AREA TODAY AND TONIGHT. A WINTER
WEATHER ADVISORY IS IN EFFECT FOR THE ENTIRE AREA TODAY...WITH 1
TO 4 INCHES EXPECTED AREA WIDE. A WINTER STORM WATCH IS IN EFFECT
FOR SOUTHWEST VIRGINIA AND THE HIGHER ELEVATIONS OF EAST
TENNESSEE...WHERE ADDITIONAL ACCUMULATIONS ARE EXPECTED TONIGHT
THROUGH MONDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW SHOWERS ARE EXPECTED TO PERSIST OVER SOUTHWEST VIRGINIA AND
THE MOUNTAINS OF EAST TENNESSEE SUNDAY THROUGH MONDAY. ADDITIONAL
ACCUMULATIONS OF 5 TO 12 INCHES WILL BE POSSIBLE OVER THE HIGHER
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR SNOW REPORTS WILL BE NEEDED THROUGH THIS
WEEKEND.

In the hours before

Local storm report, Dec 26, 2:23 AM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
223 AM EST SUN DEC 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     SNOW             KINGSPORT               36.53N 82.56W
12/26/2010  E2.0 INCH        SULLIVAN           TN   TRAINED SPOTTER

&&

DGS

Nearby

Wind Advisories in Tennessee, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.